Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

July 14, 2021Stanton County, Kansas

NWS Dodge City, KS issued this special weather statement at Jul 14, 2021, 6:10 PM CDT for Stanton County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2021, 6:10 PM CDT (23:10 UTC)
Expired
Jul 14, 2021, 6:45 PM CDT
In force
35 min
Issued by
NWS Dodge City, KS

County Stanton County, KS

The radar

The Dodge City radar (KDDC), 164 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1901 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

894 
WWUS83 KDDC 142310
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
610 PM CDT Wed Jul 14 2021
 
KSZ074-084-142345-
Stanton KS-Morton KS-
610 PM CDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORTON AND
SOUTHEASTERN STANTON COUNTIES UNTIL 645 PM CDT...

At 609 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Manter, moving northeast at 20 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Big Bow.

LAT...LON 3727 10188 3745 10193 3759 10155 3730 10157
TIME...MOT...LOC 2309Z 242DEG 18KT 3741 10182 

$$

UMSCHEID

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 14, 12:57 PM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Jul 14, 12:57 PM CDT, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1257 PM CDT Wed Jul 14 2021

...updated discussion...

.SHORT TERM...(This evening through Thursday)
Issued at 111 PM CDT Wed Jul 14 2021

A frontal boundary is currently pushing into northwest Kansas. This
front will be the impetus for storms to develop this afternoon and
evening. Forecast CAPE is expected to peak at 1000 J/kg. Bulk shear
is expected to remain weak... 20 or so knots. Low level thermo profile
should be fairly well mixed with the current downslope southwesterly
wind. As a result, do expect the formation of DCAPE ahead of the front.
Storms will develop along the front and near the Colorado border and
slowly push east as the evening wears on. The main threats are winds
of 60-70 mph, heavy rainfall, and up to 1" hail. The most likely area
for strong to severe storms will extend along the Colorado border northeast
up across Scott and Lane counties. One thing that remains on the unclear
side is how far convective activity will reach. Some models are less
aggressive than others. Rainfall amounts of a quarter of a inch to
an inch will be possible in the heaviest storm cells.

Anyway, beside the sensible weather impacts, overnight lows tonight
will continue to remain on the warm side with a mix of 60s and 70s.

For tomorrow, the front will continue to move southeast and weaken/wash
out with time. Storms will be once again possible along this boundary.
The best chances will be located across the southeast zones. Strong
to marginally severe storms will be possible in this area. The main
threats will be convective outflows, some hail, and heavy rainfall.

Some good news for tomorrow is that we will get a break from the heat.
Highs should peak in the 80s. We will take that short break for mid
July in southwest Kansas.

.LONG TERM...(Thursday night through Wednesday)
Issued at 111 PM CDT Wed Jul 14 2021

The heat will quickly return on Friday. Highs should easily rebound
back into the 90s. Any storm activity should remain on the isolated
side.

The weekend is shaping up to be pretty normal for July. Seasonally hot
temperatures, breezy winds, and only isolated storms with much of the
FA remaining dry.

For the next business week, the mid level ridge is expected to eventually
shift from the Rockies over the Northern Plains. This will keep mainly
dry conditions across southwest Kansas with only isolated storm chances.
Temperatures will continue to remain seasonally hot. If the ridge does
eventually sink southward from the Northern Plains more closer to our
area, then of course we could see hotter temperatures than what are
currently forecast. Some to watch and see how the ridge evolves with
time.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1111 AM CDT Wed Jul 14 2021

VFR cigs are expected for the majority of the TAF pd. MVFR cigs may
be possible tomorrow morning with residual cloud cover. For weather,
do expect storms to develop this afternoon and spread east through
the evening. Wind outflow greater than 50 kt is possible with this
activity, as well as some hail. Will continue VCTS/CB groups across
the terminals as there is fairly high confidence storms will develop.
Breezy SW winds of 20-30 kt with gusts 30+ kt will likely continue
for the rest of the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  97  69  84  64 /  10  40  40  20
GCK  95  65  85  62 /  50  60  20  10
EHA  95  65  87  63 /  50  60  30  10
LBL  97  67  87  64 /  30  40  40  10
HYS  97  67  83  62 /  30  60  30  10
P28  97  75  83  68 /   0  50  60  50

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Sugden
LONG TERM...Sugden
AVIATION...Sugden
Hazardous weather outlook, Jul 14, 3:40 AM CDT, 14 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
340 AM CDT Wed Jul 14 2021

KSZ030-031-043>046-061>066-074>081-084>090-150845-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
340 AM CDT Wed Jul 14 2021 /240 AM MDT Wed Jul 14 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Strong to marginally severe thunderstorms will be possible across
portions of west central and central Kansas late this afternoon
through this evening. The main potential hazards will be up to
quarter size hail and damaging winds in excess of 60 mph.

Day 1 Hazards
-------------
* Thunderstorm wind damage: Limited risk
* Lightning: Elevated risk
* Excessive heat: Limited risk
* Non-thunderstorm wind: Limited risk

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Days 2-7 Discussion
-------------------

There is a limited risk for strong to marginally severe
thunderstorms across south central Kansas Thursday.

Days 2-7 Hazards
----------------
* Thursday
  - Flooding: Limited risk
  - Lightning: Elevated risk
  - Severe thunderstorm: Limited risk

* Friday
  - Lightning: Limited risk

* Saturday
  - Lightning: Limited risk
  - Excessive heat: Limited risk

* Sunday
  - Lightning: Limited risk
  - Excessive heat: Limited risk

* Monday
  - Lightning: Limited risk

* Tuesday
  No hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed generally north of a Scott City
to Larned line mainly after 5 PM.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Special weather statement, Jul 14, 5:13 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Dodge City KS
513 PM CDT Wed Jul 14 2021

KSZ074-142245-
Stanton KS-
513 PM CDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STANTON COUNTY UNTIL
545 PM CDT...

At 513 PM CDT, Doppler radar was tracking a strong thunderstorm near
The Saunders Elevator, moving northeast at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Manter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3769 10204 3773 10189 3751 10182 3748 10204
TIME...MOT...LOC 2213Z 243DEG 16KT 3756 10205

UMSCHEID
Special weather statement, Jul 14, 5:19 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Dodge City KS
419 PM MDT Wed Jul 14 2021

KSZ061-142300-
Hamilton KS-
419 PM MDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAMILTON COUNTY
UNTIL 500 PM MDT...

At 419 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles south of Coolidge, moving northeast at 20 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southwestern
Hamilton County.

LAT...LON 3789 10204 3799 10179 3775 10167 3774 10204
TIME...MOT...LOC 2219Z 243DEG 18KT 3780 10198

UMSCHEID
Special weather statement, Jul 14, 6:00 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Dodge City KS
600 PM CDT Wed Jul 14 2021

KSZ061-062-142345-
Kearny KS-Hamilton KS-
600 PM CDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAMILTON AND WESTERN
KEARNY COUNTIES UNTIL 645 PM CDT/545 PM MDT/...

At 559 PM CDT/459 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Kendall, moving northeast at 20 mph. Several
other strong thunderstorms extended from 8 miles south of Coolidge
to 5 miles south of Syracuse...also moving east to northeast at
20 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Syracuse and Kendall.

LAT...LON 3778 10204 3799 10203 3815 10142 3780 10129
TIME...MOT...LOC 2259Z 244DEG 17KT 3791 10161

UMSCHEID
Special weather statement, Jul 14, 6:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
610 PM CDT Wed Jul 14 2021

KSZ074-084-142345-
Stanton KS-Morton KS-
610 PM CDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORTON AND
SOUTHEASTERN STANTON COUNTIES UNTIL 645 PM CDT...

At 609 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Manter, moving northeast at 20 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Big Bow.

LAT...LON 3727 10188 3745 10193 3759 10155 3730 10157
TIME...MOT...LOC 2309Z 242DEG 18KT 3741 10182

UMSCHEID

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:10 PM CDTSevere Thunderstorm WarningDDCEllis30 min
Jul 13, 7:11 PM CDTSevere Thunderstorm WarningDDCPawnee, Rush27 min
Jul 13, 7:16 PM CDTSpecial Weather StatementDDCNess44 min
Jul 13, 7:26 PM CDTSevere Thunderstorm WarningDDCNess, Trego16 min
Jul 14, 5:13 PM CDTSpecial Weather StatementDDCStanton32 min
Jul 14, 5:19 PM CDTSpecial Weather StatementDDCHamilton41 min
Jul 14, 6:00 PM CDTSpecial Weather StatementDDCHamilton45 min
Jul 14, 6:27 PM CDTSpecial Weather StatementDDCGrant33 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.